Advertisement

Homeomorphisms and Fredholm Theory for Perturbations of Nonlinear Fredholm Maps of Index Zero and of A-Proper Maps with Applications

  • P. S. Milojević
Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 42)

Abstract

In Part I, we develop a nonlinear Fredholm alternative theory involving k-ball and k-set perturbations of general homeomorphisms as well as of homeomorphisms that are nonlinear Fredholm maps of index zero. Various generalized first Fredholm theorems are given and finite solvability of general (odd) Fredholm maps of index zero is also studied. We apply these results to the unique and finite solvability of potential and semilinear problems with strongly nonlinear boundary conditions and to quasilinear elliptic equations. The results of Sect. 1.1 are based on the Browder and Banach-Mazur homeomorphism theorems. The basic tools used in Sect. 1.2 are the recent degree theories for nonlinear C 1-Fredholm maps of index zero and their perturbations.In Part II, we discuss a number of constructive homeomorphism results for nonlinear A-proper maps and their perturbations. Error estimates are given under various conditions. We prove that k-ball and k-set perturbations of these homeomorphisms are again homeomorphisms or that the corresponding equations are finitely solvable. The theory presented in this paper is based on recent work by the author.

Keywords

Degree Theory Projection Scheme Ball Measure Index Zero Compact Perturbation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Benevieri, P., Furi, M.: A simple notion of orientability for Fredholm maps of index zero between Banach manifolds and degree theory. Ann. Sci. Math. Quebec, 22, no 2, 131–148 (1998)Google Scholar
  2. 2.
    Benevieri, P., Furi, M.: A degree theory for locally compact perturbations of nonlinear Fredholm maps of index zero. Abstr. Appl. Anal. 1–20 (2006)Google Scholar
  3. 3.
    Benevieri, P., Calamai, A., Furi, M.: A degree theory for a class of perturbed Fredholm maps. Fixed Point Theory Appl. 2, 185–206 (2005)CrossRefMathSciNetGoogle Scholar
  4. 4.
    Browder, F.E.: Covering spaces, fiber spaces and local homeomorphisms. Duke Math. J. 21, 329–336 (1954)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Calamai, A.: The invariance of domain theorem for compact perturbations of nonlinear Fredholm maps of index zero. Nonlinear Funct. Anal. Appl. 9, 185–194 (2004)MATHMathSciNetGoogle Scholar
  6. 6.
    Chang, K.C., Shujie, L.: A remark on expanding maps. Proc. Am. Math. Soc. 85, 583–586 (1982)MATHGoogle Scholar
  7. 7.
    Chia-Chuan, T., Ngai-Ching, W.: Invertibility in infinite-dimensional spaces. Proc. Am. Math. Soc. 128(2), 573–581 (1999)Google Scholar
  8. 8.
    Coatabel, M.: Boundary integral operators on Lipschitz domain: elementary results. SIAM J. Math. Anal., 613–630 (1988)Google Scholar
  9. 9.
    Dancer, N.: Order intervals of selfadjoint linear operators and nonlinear homeomorphisms. Pacific J. Math. 115, 57–72 (1984)MATHMathSciNetGoogle Scholar
  10. 10.
    Efendiev, M.A., Schmitz, H., Wendland, W.L.: On some nonlinear potential problems. Electronic J. Diff. Eqs. 1999(18), 1–17 (1999)Google Scholar
  11. 11.
    Fitzpatrick, P.M., Pejsachowisz, J., Rabier, P.J.: The degree of proper C 2 Fredholm mappings I. J. Reine Angew. Math. 247, 1–33 (1992)Google Scholar
  12. 12.
    Hernandez, J.E., Nashed, M.Z.: Global invertibility of expanding maps. Proc. Am. Math. Soc. 116(1), 285–291 (1992)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Hess, P.: On nonlinear mappings of monotone type homotopic to odd operators. J. Funct. Anal. 11, 138–167 (1972)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    John, F.: On quasi-isometric mappings, I. Comm. Pure Appl. Math. 21, 77–110 (1968)MATHCrossRefGoogle Scholar
  15. 15.
    Krasnoselskii, M.A., Zabreiko, P.O.: Geometrical Methods of Nonlinear Analysis. Springer-Verlag, Berlin, New York (1984)Google Scholar
  16. 16.
    Milojević, P.S.: A generalization of the Leray-Schauder theorem and surjectivity results for multivalued A-proper and pseudo A-proper mappings. Nonlinear Anal. TMA, 1(3), 263–276 (1977)MATHCrossRefGoogle Scholar
  17. 17.
    Milojević, P.S.: Some generalizations of the first Fredholm theorem to multivalued A-proper mappings with applications to nonlinear elliptic equations. J. Math. Anal. Appl. 65(2), 468–502 (1978)MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Milojević, P.S.: Fredholm alternatives and surjectivity results for multivalued A-proper and condensing mappings with applications to nonlinear integral and differential equations. Czech. Math. J. 30(105), 387–417 (1980)Google Scholar
  19. 19.
    Milojević, P.S.: Fredholm theory and semilinear equations without resonance involving noncompact perturbations, I, II. Applications, Publications de l’Institut Math. 42, 71–82 and 83–95 (1987)Google Scholar
  20. 20.
    Milojević, P.S.: Solvability of semilinear operator equations and applications to semilinear hyperbolic equations. In: Nonlinear Functional Analysis, Marcel Dekker (Ed. P.S. Milojević), vol. 121, 95–178 (1989)Google Scholar
  21. 21.
    Milojević, P.S.: Approximation-solvability of nonlinear equations and applications. In: Fourier Analysis (Eds. W. Bray, P.S. Milojević, C.V. Stanojević), Lecture Notes in Pure and Applied Mathematics, vol. 157, 311–373, Marcel Dekker Inc., NY (1994)Google Scholar
  22. 22.
    Milojević, P.S.: Approximation-solvability of semilinear equations and applications. In: Theory and Applications of Nonlinear Operators of Accretive and Monotone Type (Ed. A.G. Kartsatos), Lecture Notes in Pure and Applied Mathematics, vol.178, 149–208, Marcel Dekker Inc., NY (1996)Google Scholar
  23. 23.
    Milojević, P.S.: Implicit function theorems, approximate solvability of nonlinear equations, and error estimates. J. Math. Anal. Appl. 211, 424–459 (1997)MATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Milojević, P.S.: Existence and the number of solutions of nonresonant semilinear equations and applications to boundary value problems. Math. Comput. Model. 32, 1395–1416 (2000)MATHCrossRefGoogle Scholar
  25. 25.
    Milojević, P.S.: Homeomorphisms and finite solvability of their perturbations for Fredholm maps of index zero with applications. Facta Universitatis. 22(2), 123–153 (2007) (CAMS Technical Report No 11, 2007, NJIT.)Google Scholar
  26. 26.
    Milojević, P.S.: Homeomorphisms and Fredholm theory for perturbations of nonlinear Fredholm maps of index zero with applications. Electron. J. Diff. Eqs. 113, 1–26 (2009)Google Scholar
  27. 27.
    Milojević, P.S.: Constructive homeomorphisms, error estimates and Fredholm theory for perturbations of A-proper maps with applications. (in preparation)Google Scholar
  28. 28.
    Necas, J.: Sur l’alternative de Fredholm pour les operateurs non-lineares avec applications aux problemes aux limites. Ann. Scoula Norm. Sup. Pisa. 23, 331–345 (1969)MATHMathSciNetGoogle Scholar
  29. 29.
    Pejsachowisz, J., Rabier, P.J.: Degree theory for C 1 Fredholm mappings of index 0. J. d’Anal. Math. 76, 289–319 (1998)CrossRefGoogle Scholar
  30. 30.
    Perov, A.I.: On the principle of the fixed point with two-sided estimates. Doklady Akad. Nauk SSSR. 124, 756–759 (1959)MATHMathSciNetGoogle Scholar
  31. 31.
    Rabier, P.J., Salter, M.F.: A degree theory for compact perturbations of proper C 1 Fredholm mappings of index zero. Abstr. Appl. Anal. 7, 707–731 (2005)CrossRefMathSciNetGoogle Scholar
  32. 32.
    Ruotsalainen, K.: Remarks on the boundary element method for strongly nonlinear problems. J. Austral. Math. Soc. Ser B. 34, 419–438 (1993)MATHCrossRefMathSciNetGoogle Scholar
  33. 33.
    Ruotsalainen, K., Wendland, W.L.: On the boundary element method for nonlinear boundary value problems. Numer. Math. 53, 299–314 (1988)MATHCrossRefMathSciNetGoogle Scholar
  34. 34.
    Saranen, J.: Projection methods for a class of Hammerstein equations. SIAM J. Numer. Anal. 27(6), 1445–1449 (1990)MATHCrossRefMathSciNetGoogle Scholar
  35. 35.
    Tromba, A.J.: Some theorems on Fredholm maps. Proc. Am. Math. Soc. 34(2), 578–585 (1972)MATHMathSciNetGoogle Scholar
  36. 36.
    Verchota, G.: Layer potentials and regularity for the Dirichlet problem for equations in Lipschitz domains. J. Funct. Anal. 59, 572–611 (1984)MATHCrossRefMathSciNetGoogle Scholar
  37. 37.
    Webb, J.R.L.: On the property of duality mappings and the A-properness of accretive operators. Bull. Lond. Math. Soc. 13, 235–238 (1981)MATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of Mathematical Sciences and CAMSNew Jersey Institute of TechnologyNewarkUSA

Personalised recommendations